PSP - 'shudders/shakes' advice?

Good morning everyone - my dad has been living with PSP for at least 10 years, having had experienced all of the 'usual' issues related to the condition. However, more recently he has been having 'shakes/shudders' which are distressing for him at times. Usually affects his throat as well as limbs. GP not sure what causes & has prescribed Diazepam on the advice of PD consultant, who made initial diagnosis of PSP. Has anyone else seen this with PSP?

10 Replies

oldestnewest
  • Diazepam helps reduce or get seizures. Do they think he is having epileptic or at least seizure episodes?

  • Oh and I just thought , you might keep a record of when he is doing this....How's his temp? High/low? sugar/insulin level, bp/heart rate even 02 level. Does it happen when he first wakens or when he is tired? Or maybe after he's has had some muscular stress or emotional stress....I am sure they've asked you these things, but keeping a diary will helps see if there's a pattern.

    Well Good luck

    AVB

  • Hi - don't think that he's having seizures & no not got temp/low blood sugar etc....I actually do do agree & think it's emotional/psychological. My hypothesis is that perhaps in the later stages of the disease process, the nervous system reacts to stress in this way....? Thanks for your input!

  • OOh I don't know. But CurePSP.org or PSPA might have that answer...or others on this site more knowledgeable than I! I don't think I have heard or at least I have forgotten and have yet to experience this activity with my husband.....I do hope you find the answers, and when you do please post them here!

    Good Luck

    AVB

  • No, PSPA nor his PD Spec Nurses were sure what is the cause

    Regards

  • Hmmmm... still got nothin'... others say too much Sinemet...we don't take that either...Muscle spasms holds my interest though....I have checked other sites...believe it or not (why not believe it) The carers gave patient Sinemet to control spasms! They did not indicate dosage but you might ask Dr. about it!...They also mentioned Quinine...i remember that from days of old.....

    AVB

  • Do you have a pulse/oxymeter? You can keep it with you to quickly monitor pulse? Also, does he take Sinemet - my dad's dosage was too high and it caused him terrible leg spasms - they reduced it and he could eat and drink and communicate a bit without the spasms (removing it altogether was catastrophic for him, it took away his speech and swallowing capabilities completely)

  • I agree same with us in middle of reducing at the moment

  • Ditto for us too.

    Ketchupman

  • I was diagnosed with PSP some 3/4 years ago. I very often get what I call a "restless" shoulder and leg ( generally on right hand side). This comes especially if I sit too long in the chair. The remedy for me is to get up, and walk about for a while. its more a feeling of discomfort than pain. I suppose the twitching feeling I get could be classed as very minor spasms? xxx

You may also like...